Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the Darboux theorem
for weak symplectic manifolds

Author: Dario Bambusi
Journal: Proc. Amer. Math. Soc. 127 (1999), 3383-3391
MSC (1991): Primary 58B20; Secondary 58F05
Published electronically: May 3, 1999
MathSciNet review: 1605923
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A new tool to study reducibility of a weak symplectic form to a constant one is introduced and used to prove a version of the Darboux theorem more general than previous ones. More precisely, at each point of the considered manifold a Banach space is associated to the symplectic form (dual of the phase space with respect to the symplectic form), and it is shown that the Darboux theorem holds if such a space is locally constant. The following application is given. Consider a weak symplectic manifold $M$ on which the Darboux theorem is assumed to hold (e.g. a symplectic vector space). It is proved that the Darboux theorem holds also for any finite codimension symplectic submanifolds of $M$, and for symplectic manifolds obtained from $M$ by the Marsden-Weinstein reduction procedure.

References [Enhancements On Off] (What's this?)

  • 1. J. E. Marsden: Darboux's Theorem Fails for Weak Symplectic Forms. Proc. Amer. Math. Soc. 32, 590-592 (1972). MR 45:2755
  • 2. A.J. Tromba: Almost Riemannian Structures on Banach Manifolds: the Morse Lemma and the Darboux Theorem. Canad. J. Math. 28, 640-652 (1976). MR 53:6613
  • 3. J.E. Marsden: Lectures on Geometric Methods in Mathematical Physics. SIAM (Philadelphia, 1981). MR 82j:58046
  • 4. D. Bambusi, A. Giorgilli: Exponential Stability of States Close to Resonance in Infinite Dimensional Hamiltonian Systems. Jour. Stat. Phys. 71, p. 569-606 (1993). MR 94m:58198
  • 5. A. Weinstein: Symplectic Structures on Banach Manifolds. Bull. Amer. Math. Soc. 75, 1040-1041 (1969)
  • 6. R. Schmid: Infinite dimensional Hamiltonian systems. Bibliopolis (Napoli 1987). MR 90f:58072

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 58B20, 58F05

Retrieve articles in all journals with MSC (1991): 58B20, 58F05

Additional Information

Dario Bambusi
Affiliation: Dipartimento di Matematica dell’Università, Via Saldini 50, 20133 Milano, Italy

Received by editor(s): December 1, 1997
Received by editor(s) in revised form: January 21, 1998
Published electronically: May 3, 1999
Additional Notes: This work was supported by grants CE n. CHRX–CT93–0330/DG, “Order and chaos in conservative dynamical systems”, and CE. n. ERBCHRXCT940460 “Stability and universality in classical mechanics".
Communicated by: Peter Li
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society